MAUDE Adverse Event Report: STRYKER GMBH 1.2X10MM BONE SCREWS,CROSS-PIN,SELF-T; PLATE, FIXATION, BONE

STRYKER GMBH 1.2X10MM BONE SCREWS,CROSS-PIN,SELF-T; PLATE, FIXATION, BONE
Catalog Number 58-12010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Labelling review: the instruction for use was reviewed: ''screws should not be over-tightened during insertion.Excessive over-tightening will compromise the integrity of the screw head, result in possible screw breakage, and lead to loss of friction fit performance.'' part disposed, part left in patient.
 
Event or Problem Description
Primary hand procedure.It was reported that after achieving bi-cortical fixation of the patient's finger, the head of the screw broke off as the surgeon attempted to give it an additional turn.The screw head was removed and disposed in the sharps container, the implanted threaded portion was left in the bone.A second screw was implanted (surgeon did not report this was a result of the first screw breaking) and the procedure was completed successfully with no delay.Surgeon reported that he is satisfied with the completion of the procedure.Rep confirmed that no further information is available.

Brand Name
1.2X10MM BONE SCREWS,CROSS-PIN,SELF-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9372372
Report Number0008031020-2019-01892
Device Sequence Number2866818
Product Code HRS
UDI-Device Identifier37613154583233
UDI-Public37613154583233
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number58-12010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR